Table of Contents Author Guidelines Submit a Manuscript
Differential Equations and Nonlinear Mechanics
Volume 2008, Article ID 686512, 16 pages
http://dx.doi.org/10.1155/2008/686512
Research Article

Series Solutions of Time-Fractional PDEs by Homotopy Analysis Method

Centre for Modelling and Data Analysis, School of Mathematical Sciences, Universiti Kebangsaan Malaysia, 43600 UKM Bangi Selangor, Malaysia

Received 12 August 2008; Accepted 30 October 2008

Academic Editor: Shijun Liao

Copyright © 2008 O. Abdulaziz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. K. B. Oldham and J. Spanier, The Fractional Calculus: Theory and Applications of Differentiation and Integration to Arbitrary Order, vol. 111 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1974. View at Zentralblatt MATH · View at MathSciNet
  2. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993. View at Zentralblatt MATH · View at MathSciNet
  3. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at Zentralblatt MATH · View at MathSciNet
  4. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006. View at Zentralblatt MATH
  5. N. T. Shawagfeh, “Analytical approximate solutions for nonlinear fractional differential equations,” Applied Mathematics and Computation, vol. 131, no. 2-3, pp. 517–529, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. S. Ray and R. K. Bera, “Solution of an extraordinary differential equation by Adomian decomposition method,” Journal of Applied Mathematics, vol. 2004, no. 4, pp. 331–338, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. S. Ray and R. K. Bera, “An approximate solution of a nonlinear fractional differential equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 167, no. 1, pp. 561–571, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. O. Abdulaziz, I. Hashim, M. S. H. Chowdhury, and A. K. Zulkifle, “Assessment of decomposition method for linear and nonlinear fractional differential equations,” Far East Journal of Applied Mathematics, vol. 28, no. 1, pp. 95–112, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. O. Abdulaziz, I. Hashim, and E. S. Ismail, “Approximate analytical solutions to fractional modified KdV equations by decomposition method,” Far East Journal of Applied Mathematics, vol. 29, no. 3, pp. 455–468, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. I. Hashim and M. S. Selamat, “Simulation of time-dependent enzyme kinetics by an explicit numeric-analytic technique,” Far East Journal of Applied Mathematics, vol. 30, no. 1, pp. 115–124, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. S. Momani, “Non-perturbative analytical solutions of the space- and time-fractional Burgers equations,” Chaos, Solitons & Fractals, vol. 28, no. 4, pp. 930–937, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S. Momani and Z. Odibat, “Analytical approach to linear fractional partial differential equations arising in fluid mechanics,” Physics Letters A, vol. 355, no. 4-5, pp. 271–279, 2006. View at Publisher · View at Google Scholar
  13. Q. Wang, “Numerical solutions for fractional KdV-Burgers equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1048–1055, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Q. M. Al-Mdallal, “An efficient method for solving fractional Sturm-Liouville problems,” Chaos, Solitons & Fractals. In press. View at Publisher · View at Google Scholar
  15. J.-H. He, “Application of homotopy perturbation method to nonlinear wave equations,” Chaos, Solitons & Fractals, vol. 26, no. 3, pp. 695–700, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167–174, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  17. S. Momani and Z. Odibat, “Homotopy perturbation method for nonlinear partial differential equations of fractional order,” Physics Letters A, vol. 365, no. 5-6, pp. 345–350, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  18. Q. Wang, “Homotopy perturbation method for fractional KdV-Burgers equation,” Chaos, Solitons & Fractals, vol. 35, no. 5, pp. 843–850, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Z. Odibat, “Exact solitary solutions for variants of the KdV equations with fractional time derivatives,” Chaos, Solitons & Fractals. In press. View at Publisher · View at Google Scholar
  20. Z. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Science and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006. View at Google Scholar
  21. S. Momani and Z. Odibat, “Numerical comparison of methods for solving linear differential equations of fractional order,” Chaos, Solitons & Fractals, vol. 31, no. 5, pp. 1248–1255, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. J.-H. He and X.-H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108–113, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. Y. Molliq R, M. S. M. Noorani, and I. Hashim, “Variational iteration method for fractional heat- and wave-like equations,” Nonlinear Analysis: Real World Applications. In press. View at Publisher · View at Google Scholar
  24. S. Abbasbandy, “An approximation solution of a nonlinear equation with Riemann-Liouville's fractional derivatives by He's variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 53–58, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. X.-H. Wu and J.-H. He, “EXP-function method and its application to nonlinear equations,” Chaos, Solitons & Fractals, vol. 38, no. 3, pp. 903–910, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  26. S.-J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems, Ph.D. thesis, Shanghai Jiao Tong University, Shanghai, China, 1992.
  27. S.-J. Liao, “An approximate solution technique not depending on small parameters: a special example,” International Journal of Non-Linear Mechanics, vol. 30, no. 3, pp. 371–380, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S.-J. Liao, “A kind of approximate solution technique which does not depend upon small parameters—II. An application in fluid mechanics,” International Journal of Non-Linear Mechanics, vol. 32, no. 5, pp. 815–822, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  29. S.-J. Liao, Beyond Perturbation: Introduction to the Homotopy Analysis Method, vol. 2 of CRC Series: Modern Mechanics and Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2004. View at Zentralblatt MATH · View at MathSciNet
  30. A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “Solving systems of ODEs by homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 10, pp. 2060–2070, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  31. A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “Approximate analytical solutions of systems of PDEs by homotopy analysis method,” Computers & Mathematics with Applications, vol. 55, no. 12, pp. 2913–2923, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “Approximate solutions of singular two-point BVPs by modified homotopy analysis method,” Physics Letters A, vol. 372, no. 22, pp. 4062–4066, 2008. View at Publisher · View at Google Scholar
  33. A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “Modified homotopy analysis method for solving systems of second-order BVPs,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 2, pp. 430–442, 2009. View at Publisher · View at Google Scholar
  34. A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “The homotopy analysis method for Cauchy reaction-diffusion problems,” Physics Letters A, vol. 372, no. 5, pp. 613–618, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  35. S. Abbasbandy, M. Yürüsoy, and M. Pakdemirli, “The analysis approach of boundary layer equations of power-law fluids of second grade,” Zeitschrift für Naturforschung, vol. 63a, pp. 564–570, 2008. View at Google Scholar
  36. S. Abbasbandy, “Soliton solutions for the Fitzhugh-Nagumo equation with the homotopy analysis method,” Applied Mathematical Modelling, vol. 32, no. 12, pp. 2706–2714, 2008. View at Google Scholar
  37. T. Hayat and Z. Abbas, “Channel flow of a Maxwell fluid with chemical reaction,” Zeitschrift für Angewandte Mathematik und Physik, vol. 59, no. 1, pp. 124–144, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. T. Hayat, Z. Abbas, and M. Sajid, “Heat and mass transfer analysis on the flow of a second grade fluid in the presence of chemical reaction,” Physics Letters A, vol. 372, no. 14, pp. 2400–2408, 2008. View at Publisher · View at Google Scholar
  39. Z. Abbas and T. Hayat, “Radiation effects on MHD flow in a porous space,” International Journal of Heat and Mass Transfer, vol. 51, no. 5-6, pp. 1024–1033, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. M. M. Rashidi, G. Domairry, and S. Dinarvand, “Approximate solutions for the Burger and regularized long wave equations by means of the homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 3, pp. 708–717, 2009. View at Google Scholar
  41. G. Domairry and M. Fazeli, “Homotopy analysis method to determine the fin efficiency of convective straight fins with temperature-dependent thermal conductivity,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 2, pp. 489–499, 2009. View at Publisher · View at Google Scholar
  42. S.-J. Liao, “Notes on the homotopy analysis method: some definitions and theorems,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 4, pp. 983–997, 2009. View at Publisher · View at Google Scholar
  43. Y. Wu and K. F. Cheung, “Explicit solution to the exact Riemann problem and application in nonlinear shallow-water equations,” International Journal for Numerical Methods in Fluids, vol. 57, no. 11, pp. 1649–1668, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  44. L. Song and H. Zhang, “Application of homotopy analysis method to fractional KdV-Burgers-Kuramoto equation,” Physics Letters A, vol. 367, no. 1-2, pp. 88–94, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  45. J. Cang, Y. Tan, H. Xu, and S.-J. Liao, “Series solutions of non-linear Riccati differential equations with fractional order,” Chaos, Solitons & Fractals. In press. View at Publisher · View at Google Scholar
  46. I. Hashim, O. Abdulaziz, and S. Momani, “Homotopy analysis method for fractional IVPs,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 3, pp. 674–684, 2009. View at Publisher · View at Google Scholar
  47. L. Song and H. Zhang, “Solving the fractional BBM-Burgers equation using the homotopy analysis method,” Chaos, Solitons & Fractals. In press. View at Publisher · View at Google Scholar
  48. A. S. Bataineh, A. K. Alomari, M. S. M. Noorani, I. Hashim, and R. Nazar, “Series solutions of systems of nonlinear fractional differential equations,” Acta Applicandae Mathematicae, vol. 105, no. 2, pp. 189–198, 2009. View at Publisher · View at Google Scholar
  49. H. Xu and J. Cang, “Analysis of a time fractional wave-like equation with the homotopy analysis method,” Physics Letters A, vol. 372, no. 8, pp. 1250–1255, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  50. H. Xu, S.-J. Liao, and X.-C. You, “Analysis of nonlinear fractional partial differential equations with the homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 4, pp. 1152–1156, 2009. View at Publisher · View at Google Scholar
  51. H. Jafari and S. Seifi, “Homotopy analysis method for solving linear and nonlinear fractional diffusion-wave equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 2006–2012, 2009. View at Publisher · View at Google Scholar
  52. H. Jafari and S. Seifi, “Solving a system of nonlinear fractional partial differential equations using homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 1962–1969, 2009. View at Google Scholar
  53. M. Caputo, “Linear models of dissipation whose Q is almost frequency independent-II,” Geophysical Journal International, vol. 13, no. 5, pp. 529–539, 1967. View at Publisher · View at Google Scholar
  54. R. Gorenflo and F. Mainardi, “Fractional calculus: integral and differential equations of fractional order,” in Fractals and Fractional Calculus in Continuum Mechanics (Udine, 1996), vol. 378 of CISM Courses and Lectures, pp. 223–276, Springer, Vienna, Austria, 1997. View at Google Scholar · View at MathSciNet